"The U.S. Food and Drug Administration today warned five eye care providers to stop the misleading advertising and promotion of refractive lasers used in eye surgery procedures such as LASIK. The FDA found that the providers’ advertisements "...
Adverse reactions have occurred with steroid/anti-infective combination drugs which can be attributed to the steroid component, the anti-infective component, or the combination. Exact incidence figures are not available since no denominator of treated patients is available.
Reactions occurring most often from the presence of the anti-infective ingredients are allergic sensitizations including itching, swelling, and conjunctival erythema (see WARNINGS). More serious hypersensitivity reactions, including anaphylaxis, have been reported rarely. The reactions due to the steroid component in decreasing order of frequency are: elevation of intraocular pressure (IOP) with possible development of glaucoma, and infrequent optic nerve damage; posterior subcapsular cataract formation; and delayed wound healing.
Corticosteroid-containing preparations have also been reported to cause perforation of the globe. Keratitis, conjunctivitis, corneal ulcers, and conjunctival hyperemia have occasionally been reported following local use of steroids.
Secondary infection: The development of secondary infection has occurred after use of combinations containing steroids and antimicrobials. Fungal infections of the cornea are particularly prone to develop coincidentally with long-term applications of steroids. The possibility of fungal invasion must be considered in any persistent corneal ulceration where steroid treatment has been used.
Read the Poly-Pred (prednisolone,neomycin and polymyxin b) Side Effects Center for a complete guide to possible side effects
No information provided.This monograph has been modified to include the generic and brand name in many instances.
Last reviewed on RxList: 2/19/2009
Additional Poly-Pred Information
Report Problems to the Food and Drug Administration
Get breaking medical news.